Thyroid UK
84,052 members99,037 posts

Update Labs/Contradicting Symptoms:

Hey everyone,

Just wanted some more feedback regarding my current levothyroxine regime.

Back in March I had lowered my T4 to 137 Synthroid from 163. Just to recap, my main symptoms are not being able to sleep and being fatigued and lethargic. I thought that maybe my FT4 was to blame and T3 doesn't do much for me except makes me feel hot and sweaty, definitely not like the T3 in NDT.

So a few weeks ago I had labs done, later in the day as by evening I feel pretty darn drained and these were my results:

TSH: 2.19 (.3 - 5.5 range)

FT3: 2.2 (2.3 - 4.2)

FT4: n/a (tends to be low mid range)

TPO: 34 (0-35 range)

So my TSH fluctuates like mad regardless. I thought going less would allow for me to sleep more and to a sense I feel like I want to but my quality isn't any better.

Also, since my decrease, I've gained weight... about eight pounds and I work out daily and I work out hard. No decrease i weight is happening.

I've also noticed that about 8-10 hours following my medicine, I feel DRAINED. I know many will surmise that this sounds weird but it feels like my medicine is wearing off? I feel more like myself but my heart feels like it's beating harder at this time. Sometimes I have to take a 12.5 of T4 and it seems as if it lessens it.

Any suggestions as to what to do? I'm really darn frustrated at this no thyroid thing and I'm almost 3 years out. I feel like a stuffed sausage and I can't say I've gained this much on T4. A few pounds yes, but not like this. I do know that last time that I was on 137 of levo that I gained some weight too. I thought that maybe these were hyper symptoms but I feel that now I'm realizing that they are not. I also feel so fatigued throughout the day and after attempting to clean for 30 minutes, I'm usually so tapped out.

Any helpful insight as what to do? Thank you.

11 Replies
oldestnewest

Well, for a start, you're under-medicated, to have a TSH of over 2. How much T3 are you taking? Because your FT3 is under-range! Not surprising you have symptoms. And you're not losing weight because your FT3 is under-range, and all that exercising is keeping it under-range. Hard exercise is not going to make you lose weight if you have low T3, it's just going to use up all your T3 and leave you more hypo. It's counter-productive. Sounds to me like you need less exercise and more T3 if you want to lose weight.

1 like
Reply

Thank you grey!

At the moment I don't take T3 as I've desperately been hoping my body can figure this out. For whatever reason, T3 does not a lot for me like it did in NDT.

However, I have a doc that will work with me and prescribe what I suggest... do you think more T4 is needed at all? Or just a certain amount of T3?

Reply

Well, it's impossible to tell how well you convert without seeing an FT4 and FT3 both tested at the same time. You have even given an FT4 result above. So, it's difficult to say anything about T4.

So, what exactly were you taking when those labs were done? I'm a bit confused. I thought you were taking T3 only, but I must have got the wrong end of the stick.

1 like
Reply

No worries! T4 only at the time of these labs... my FT4 tends to be 1.4-1.5 at almost all of my labs...

Reply

Well, maybe it does, but you can't just guess at an FT4 result. Do you actually have a number for it?

1 like
Reply

Undermedicated so you need to ask for a dose increase then 6 weeks later retest and take it from there. Have a look at the Thyroid Uk site incase, through no fault of your own, you are doing something wrong like eating straight after or taking other meds too close to your thyroid ones. Doctors tend not to know some of these things but they can make a huge difference so best to check.

Reply

Thank you! Do you suggest a normal dose increase like 12 or 25? I've been following all of the rules on medicine but that Ft3 stays in the dumps regardless...hopefully I can get this approved asap.

Reply

I would cut back in the exercise, do something more gentle like walking or swimming and increase by the usual 25. If your body won't take that, though give it a few days to get used to it then do it every other day or cut the tablet. So then you are increasing your dose and hopefully keeping more T3 for you to use. Make sure you are tested on the big four that help conversion, Vid D, B12, folate and ferritin and supplement if necessary-see SeasideSusie's posts for excellent advice on that and then hopefully, though it can take time, you should improve all round, results and conversion. If that works well for you you may not have to go with the expense of obtaining T3. I worked for me but took about 5 months, Vit D, and B12 were very low but then I started on NDT which had been my real aim as I had started having problems on Levo though had been good for many many years. You can't tell once you are on any form of T3 wether you have a conversion problem so worthwhile sticking with it for a while long to make sure you are heading in the right direction.

1 like
Reply

Thank you!! I appreciate such great feedback!

It's so wild how I've noticed it takes more than the average six weeks for me to take on a dose increase... my FT4 can be really high on it for awhile but then drop after a few months.

I will go to 150 as I do feel too sluggish on 137. I know after 175 that I tend to too wired but I felt physically better.

And ha, I will try to cut back on the working out. It's been so difficult to even work out how I once did with trying to find the right dose but it's one of the few things that make me feel better! However, I will do so until I can start getting some of this energy back

Thank you so, so, so much...

Reply

No probs!

Reply

So just had labs done pee my awesome doc. Here an updated version.

Still on 137 taken 24 hrs past last dosage:

TSH: 1.5

FT4: 1.0

FT3: 2.3

TPO has gone down to 26 from 34.

Ranges are the same.

Reply

You may also like...